Jiang, Anxiao and Bruck, Jehoshua (2005) Monotone Percolation and The Topology Control of Wireless Networks. In: Infocom 2005: The Conference on Computer Communications. IEEE Infocom Series. IEEE , Piscataway, N.J., pp. 327-338. ISBN 0-7803-8968-9 http://resolver.caltech.edu/CaltechAUTHORS:20110818-114857462
Full text is not posted in this repository. Consult Related URLs below.
Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20110818-114857462
This paper addresses the topology control problem for large wireless networks that are modelled by an infinite point process on a two-dimensional plane. Topology control is the process of determining the edges in the network by adjusting the transmission radii of the nodes. Topology control algorithms should be based on local decisions, be adaptive to changes, guarantee full connectivity and support efficient routing. We present a family of topology control algorithms that, respectively, achieve some or all of these requirements efficiently. The key idea in our algorithms is a concept that we call monotone percolation. In classical percolation theory, we are interested in the emergence of an infinitely large connected component. In contrast, in monotone percolation we are interested in the existence of a relatively short path that makes monotonic progress between any pair of source and destination nodes. Our key contribution is that we demonstrate how local decisions on the transmission radii can lead to monotone percolation and in turn to efficient topology control algorithms.
|Item Type:||Book Section|
|Additional Information:||© 2005 IEEE. Date of Current Version: 22 August 2005. The authors would like to thank Matthew Cook, Jie Gao and Michael Langberg for their helpful discussions, and thank the anonymous reviewers for their helpful comments. This work was supported in part by the Lee Center for Advanced Networking at the California Institute of Technology, and by NSF grant CCR-TC-0209042.|
|Subject Keywords:||Combinatorics, Graph theory, Probability, Topology, Topology Control, Wireless network.|
|Other Numbering System:|
|Official Citation:||Anxiao Jiang; Bruck, J.; , "Monotone percolation and the topology control of wireless networks," INFOCOM 2005. 24th Annual Joint Conference of the IEEE Computer and Communications Societies. Proceedings IEEE , vol.1, no., pp. 327- 338 vol. 1, 13-17 March 2005 doi: 10.1109/INFCOM.2005.1497903 URL: http://ieeexplore.ieee.org/stamp/stamp.jsp?tp=&arnumber=1497903&isnumber=32099|
|Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||Ruth Sustaita|
|Deposited On:||18 Aug 2011 19:55|
|Last Modified:||23 Aug 2016 10:04|
Repository Staff Only: item control page